Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 55, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 2, 2020, 9:31 PM CDT for Beckham County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2020, 9:31 PM CDT (02:31 UTC)
- Expired
- Apr 2, 2020, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:57 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 2, 6:57 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 657 PM CDT Thu Apr 2 2020 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 319 PM CDT Thu Apr 2 2020 The cold front has moved into northwest Oklahoma with winds northwest at Gage and Woodward. This front will continue to move southeast and should move through quicker than the previous forecast indicated, especially with the high pressures observed in the central and northern High Plains. With the cold temperatures (mid 20s) in east central Colorado and northwest Kansas, there is the potential of getting freezing temperatures into northwest Oklahoma early Friday morning. There is a decent amount of convective inhibition across the area this afternoon, but we will also have some forcing from the cold front and water vapor satellite this afternoon shows a small shortwave moving into western Oklahoma which could aid in convection, so SPC's marginal risk looks reasonable for late this afternoon and early this evening. But with the capping inversion, do not expect widespread convection. Later tonight as the front continues to move through, showers will become more widespread especially in the east and southeast after 06Z. && .LONG TERM... (Friday night through next Wednesday) Issued at 243 PM CDT Thu Apr 2 2020 A fairly active pattern will continue into next week with storm chances across part of the area most days. Temperatures will be quite chilly on Saturday (including some freezing temperatures Saturday morning) followed by a fairly quick warmup toward Tuesday/Wednesday. Friday's cold front will leave us with some lingering showers in southeast Oklahoma and much colder temperatures Friday night. Friday night lows will drop into the upper 20s in far northwest Oklahoma to the mid 30s from southwest up through central Oklahoma to the lower 40s in south central Oklahoma. Some scattered showers may again develop across parts of southern Oklahoma and north Texas on Saturday in response to some mid level warm air advection. Temperatures will struggle to get out of the 50s. Somewhat better chances for storms will arrive Sunday and Monday across southeast portions of the forecast area as a southerly fetch of warm moist surface air returns and a series of disturbances make their way through upper level southwest flow. Temperatures will also quickly warm up under this regime. Temperatures are expected to peak in the 80s on Tuesday and Wednesday. Position of the dryline on Tuesday will have to be watched to see how low RH values might go in far western parts of the forecast area. For now, stuck with the blend which gives some RH values in the mid to upper teens. Winds are forecasted light enough to preclude any fire weather danger at this point. The next major system will arrive late next week as this fairly active pattern continues. Day && .AVIATION... (00Z TAFS) Issued at 546 PM CDT Thu Apr 2 2020 Although some sites have broken out of the lower ceilings this afternoon. Anticipate MVFR ceilings redeveloping this evening with the potential for some IFR conditions overnight as a strong cold front sweeps south through the area. Gusty south winds will be replaced with gusty north winds as the front moves across. Expect MVFR conditions to linger through much of the forecast with only a gradual drop-off in wind speeds toward the end of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 40 44 37 56 / 50 30 10 20 Hobart OK 39 49 34 56 / 30 10 10 30 Wichita Falls TX 49 54 40 58 / 20 20 10 30 Gage OK 31 50 29 58 / 20 10 0 10 Ponca City OK 38 43 34 56 / 70 50 10 10 Durant OK 59 64 43 60 / 30 60 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....14 AVIATION...30
Hazardous weather outlook, Apr 2, 7:59 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 759 PM CDT Thu Apr 2 2020 OKZ004>048-050>052-TXZ083>090-040100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 759 PM CDT Thu Apr 2 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms will be possible tonight across Oklahoma and western north Texas. However, severe weather is not expected. .Freezing Temperatures... Temperatures in far northwest Oklahoma are expected to fall to near freezing late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There will be a chance of thunderstorms each day through the period. Storms generally will be most numerous in southern Oklahoma and north Texas. Severe storms are unlikely. .Freezing Temperatures... Temperatures in portions of northwest Oklahoma are expected to fall to near freezing again late Friday night into Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 2, 5:58 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
558 PM CDT Thu Apr 2 2020
OKZ016-022330-
Custer OK-
558 PM CDT Thu Apr 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Custer County Until
630 PM CDT...
AT 557 PM CDT, a strong thunderstorm was located near Butler, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3571 9936 3581 9907 3581 9906 3557 9896
3556 9937
TIME...MOT...LOC 2257Z 253DEG 12KT 3565 9924
30Special weather statement, Apr 2, 6:10 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 610 PM CDT Thu Apr 2 2020 OKZ014-021-022345- Roger Mills OK-Beckham OK- 610 PM CDT Thu Apr 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR south central Roger Mills and north central Beckham Counties Until 645 PM CDT... AT 607 PM CDT, a strong thunderstorm was located 8 miles northwest of Sayre, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3535 9980 3544 9980 3555 9956 3533 9953 TIME...MOT...LOC 2307Z 253DEG 12KT 3540 9973 30
Special weather statement, Apr 2, 8:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 845 PM CDT Thu Apr 2 2020 OKZ014-021-030215- Roger Mills OK-Beckham OK- 845 PM CDT Thu Apr 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR south central Roger Mills and northwestern Beckham Counties Until 915 PM CDT... AT 843 PM CDT, a strong thunderstorm was located 6 miles north of Erick, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3519 9990 3535 9999 3552 9967 3528 9953 TIME...MOT...LOC 0143Z 244DEG 17KT 3530 9987 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:45 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Apr 2, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 42 min |
| Apr 2, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 40 min |
| Apr 2, 11:26 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Apr 2, 11:59 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 3, 1:17 AM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Apr 3, 3:24 AM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Apr 3, 6:16 AM CDT | Special Weather Statement | OUN | Carter | 29 min |
| Apr 3, 8:36 AM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Apr 3, 10:48 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady, Oklahoma | 72 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.